Dr. says I "shouldn’t" have pain
AnonymousAugust 10, 2007 at 9:45 am
Hi everyone. Haven’t posted for quite a while. I am really mad–my dr. who does the IVIG monthly also fills my pain rx–I take Methadone which was prescribed for me about 5 years ago from a pain clinic after all the pain crap I was on just didn’t work anymore. I went on this very very reluctantly cause I felt people would think I was a drug abuser. Anyway, I originally was on 10 mg 3x day, have been able to reduce this gradually since the other treatments have started working for me–cellcept, IVIG etc. I am now on 5 mg 2x day. However lately had some type of flu thing and now the pain is back–sciatica especially horrible. I asked for a increase to 3 x day because of this. He said No, “I shouldn’t be having pain”–what the heck is he talking about??? I do have an appt with one of the two neuros I see in September, but what do I do now?? I called my family dr. who says NO Way to taking over a rx of Methadone.
Any ideas? I am also using a TENS machine as well. Please email me if you have a lot of pain whether all the time or periodically, as this Dr. says CIDP sufferers don’t have pain. I want to show them to him:)
AnonymousAugust 10, 2007 at 10:12 am
This kind of doctors shouldn’t call themselves doctors or maybe they should give a proper thought of changing the job.It just make you so terrible angry when you tell them you are in pain and they tell you otherwise. You should print out some of the threads about the pain in CIDP and GBS which is the main problem of those sufferers besides being debilitated.
AnonymousAugust 10, 2007 at 11:08 am
I understand your frustration! it is awful trying to explain to a doctor who thinks he knows everything and will not listen. I had GBS in 85/86 and was in terrible pain, post GBS 21 years, and I am still in great pain at times. CIDP and GBS patients are on very strong painkillers because as you know this effects the NERVES (eg. Lyrica specially for nerve pain, but i do know of CIDPers on the forum who have been or still take Methadone), which I thought the doctor would know. Surely anything attacking the myelin coating and the nerves would cause pain? That isnt meant for you Lisa, its for the doctor 😉 .
There is a book distributed by the GBS/CDIP Foundation, its called [I]An Overview for the Layperson. [/I]I am going to take type an exert from it for the doctor (There is a lot in here, but I will only put in a few sentances)
[quote]…. . Or in simpler terms, CIDP is a disorder that can last a long time, is probably caused by inflammation or irritation ofthe nerves (by an auto-immune or self attack by the body against its own ners, as in GBS), consists of damage of the nerve’s outer insulating myelin coating rather than the central conducting core or axon, [B]and in CIDP many nerves ARE damaged[/B].[/quote]
AnonymousAugust 10, 2007 at 11:21 am
I agree with dandana – those kind shouldn’t be drs!:mad: It makes me very angry that no one will listen to you. I have chronic neurological pain and wouldn’t be able to function if I didn’t have my pain meds. Find another dr who’ll listen to you. You shouldn’t have to put up with this…it’s your body and you know it better than anyone!:)
AnonymousAugust 10, 2007 at 6:26 pm
I felt terrible reading about your experiences with your doc, Lisa! Even after my sucessful treatment two years ago, I don’t know what I’d be doing if my doc suddenly refused to renew my rx for painkilles!
Maybe a naive question, but was Neurontin among the “pain crap” you mentioned. What save my day are Nerontin + Amitriptyline morning and night and Neurontin + Paracetamol with codein twice during the day. I still can feel some pain, but nothing worrysome compared to when I forget one of my doses, or like it was before my Rituxan\Fludarabine treatment.
Hope with all my heart that you’ll get some help against your awful situation asap!!
AnonymousAugust 10, 2007 at 8:16 pm
I am so sorry to hear about this. I have alot of pain with my CIDP. I am taking Lyrica, amiltriptaline, oxycodone and use fentnyl patches as well.
I honestly dont feel I would be here today if it wasn’t for them. I still have pain even with all that, but it is tolerable.
I would find a new pain management doc, or new neuro soon before you are in trouble from withdrawel.
AnonymousAugust 10, 2007 at 8:42 pm
Cidp pain is real. The sciatic pain is the worst of it, but there is also muscle pain and joint pain related to the weakened muscles. The muscle spasms will drop me to my knees at any given moment. I tried mega doses of gabepentin, lyrica, elavil, topamax, and other similar types of medications without any positive benefit. I took muscle relaxers for my spasms and they also did not help.
The only meds that worked for me were opiates and benzos. I am sure that there are some cases of CIDP with no pain, but I know for a fact my CIDP gives me disabling pain. Now, this is strange, because opiates are not suppose to help nerve pain, but in my case they are the only meds that do.
From what my MD told me, there is a small paragraph in the PDR on CIDP. They honestly do not have all the symptoms listed.
Maybe your doctor can speak with another neurologist or MD that is familiar with CIDP so he/she can get a better understanding on how much we can suffer.
The truth is there is not a wealth of information about CIDP unless you come here to the patients. The information some doctors go by, sadly, is out dated and just plain wrong.
AnonymousAugust 10, 2007 at 10:35 pm
My pain started in 1999-after my first and only visit to my internist for it he turned me over to a pain clinic. Maybe if he had tried to listen to my symptoms I could have had the CIDP diagnosed 6 years earlier.
It was a huge pain clinic and they ran us through like herding cattle.
I changed to a doctor who was a rehab specialist. I was on the 100 mg. Pain Patch and Vicodin. More than once he asked when was my CIDP going away. I replied-Does MS ever go away???
I don’t know what I’d do without the pain medicine. I know I can’t ever go to any emergency room as I’ve be called a drug seeker so when the pain gets outta hand I start screaming.I used to worry my nieghbors could hear me so I’d shut the doors in the furthest part of the house.
A neurologist diagnosed me with CIDP 2 years ago.
Please find another doctor-he doesn’t understand and that’s scary.
I would also request all my medical records from him to review before forwarding to the new doctor. Records can say some interesting and biased things.
You deserve to have your pain treated-to be believed and respected.
Pain Foundation.org has great info on pain/pain meds. Free newsletters.
AnonymousAugust 10, 2007 at 10:48 pm
I have been thinking about you over this past week! Honestly! I had been wondering what had happened to you. I cant believe you posted, what a surprise after you were in my thoughts this week. How have things been for you lately, I know that you were having a hard time when you last posted, please let us know how you are doing now. 🙂
AnonymousAugust 11, 2007 at 12:10 am
I have CIDP – The sensory component being worse affected than the motor.
Oh yes, I have pain! I suffer from pain in the face, my Neuro tells me it’s my trigeminal nerve thats affected. I also have pain/numbness in my lower back radiating down my legs – though, the facial pain is what I hate the most!
My pain is still manageable at the moment – thank goodness – without the need for strong pain killers.
I am sorry you are in pain. Do you find the pain constant or do you have periods of when the pain is less intense?
When I have overdone things, ie: physical activity – my pain is worse.
If I rest up for a day or two, I usually feel slightly better.
AnonymousAugust 11, 2007 at 12:57 am
I would pinch the dr and tell him he shouldn’t feel the pain!!:D see what he says!! then tell him he works for you and you know what you are feeling and you want pain meds now!!! if he doesn’t like that then find a new dr who knows what cidp is. Try to stay positive, Take care.
August 11, 2007 at 7:11 am
I don’t know how I could live without the fentnyl patch, lyrica and hydros. The pain in my arms and legs is constant. If your doctor is so clueless it’s time to find one who isn’t. We have a chronic disease, it’s not like we’re looking for a high. I’ve been late changing my patch and as the pain goes from a dull roar to intense I wonder how bad it would be if I didn’t have the patch any more. It’s a scarey thought.
AnonymousAugust 11, 2007 at 8:47 am
And he calls himself a doctor? I’m 1 year out from my
GBS dx, and I still have pain. I have been able to get off the fentanyl patch, but I still take heavy doses of Lyrica and Norco for pain. Luckily I have a fairly understanding Neuro Dr., and a good pain mgmt. Dr. helping me with this. My prayers are with you. Please do not suffer, you have enough to deal with already. Let us know how you are doing.
You must be logged in to reply to this topic.